MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Vidaza injection site discomfort, HELP🙀

Home forums Patient Message Board Vidaza injection site discomfort, HELP🙀

Tagged: , , ,

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #49409
    Judith Barnes
    Participant

    Has anyone found something to relieve injection site discomfort? I’m desperate!

    #49410
    Tricia McDougall
    Participant

    Hi Judith
    The nurses put an ice pack onto site first before injection to numb area and then rub a capsule of EPO (Evening Primrose Oil) on after. I also apply EPO before bed. I think it helps a bit with the healing.
    Hope this helps.
    All the best
    Tricia

    #49413
    Kathy Lynch
    Participant

    I don’t have problems with my Arnesp shots…but my blood draws are painful. They are having to use one vein in my right wrists.
    A friend whose daughter had to go through daily painful shots for over a year told me about a prescription numbing cream called Lidocaine 2.5% and Prilocaine 2.5%. it needs to be put on an hour to two hours before the shot or draw.
    It has made my weekly blood draws much better!
    Hope it helps you

    #49414
    Jim Shofner
    Participant

    In regards to site discomfort, my wife has had 28 treatments of Vidaza which began in August, 2017, 8 transfusions, and now has weekly blood tests. Next week she will have a port implanted which will resolve the problem of site discomfort, and finding a vein for transfusions and blood tests. If that is too drastic for you, I will say that up until now she has also used Aspercreme with lidodcaine as well as hydrocortisone cream when ever she needs comfort.

    • This reply was modified 3 weeks, 2 days ago by Jim Shofner.
    #49416
    Kathy Stermer
    Participant

    Am no longer getting shots but when I did kept skin issues to a minimum using salve I made and it worked really well. Has to be applied frequently though. Put half cup of coconut oil, half cup hemp oil, 5-8 drops tea tree oil, 8-10 drops peppermint oil and splash of primrose oil. Use good essential oils and simmer in double boiler about an hour. I kept in fridge as cool felt good also. Sometimes got angry red bumps at site and soon learned to just keep putting salve on and it really did the trick for me

    #49773
    Glen Sakamura
    Participant

    Found out that it is a mix that they do in the Pharmacy. When it gets there it is kinda thick. When I was getting shots, the infusion center and I finally found out that if it goes in thinner, it didn’t hurt as much. What they would do is roll it in their hand to mix it and make it thinner, then the application would be a little faster than a regular shot. I have had 2 shots a day for 5 times a week, and my tummy has had over close to a 100 shots. Because my treatment will remain long term I opted to get a chest port (bioflo). I get my transfusions and Vidaza through it including blood draws. Diagnosis MDS/MPN overlap Unclassifiable, and Sweet Syndrome, Sep 2018. Bottom line, I know it hurts but I also gave you my ultimate option of having a port. I tried it once through my arm veins and could see they were collapsing after my treatments. This is me, hope it helps.

    #49797
    David
    Participant

    Currently getting Vidaza shots myself.

    Any lotion with lidocaine in it helps with surface pain issues (using sunburn lotion because we have it).

    Also pay attention to your shot locations, which hurt more than others, etc. Moving an inch this way or that seems to help on the next cycle. I get 3 a day, keep them rotating locations and moving around your body. Arms and stomach are normal. Throw in sides, hips, where ever else they will put them.

Viewing 7 posts - 1 through 7 (of 7 total)

Register for an account, or login to post to our message boards. Click here.

  • You must be logged in to reply to this topic.

Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert